A Slight Mishap

Dear Aleve,

I am writing to tell about an experience I recently had with your Aleve pain reliever. My experience was both good and bad. I’ve found that although your pain reliever works as well as you claim, it takes a ridiculously long amount of time to take effect. I’ve also found some serious side effects that you may want to look into. But enough about me, let’s talk about your product.

It all started about 3 months ago. I was knitting a hat for my son, Quan Pham-Duc when I heard a loud “CRACK!!!” and felt a sharp pain in my right leg. Looking down, I noticed a bit of blood and what appeared to be a rather large piece of bone protruding from my right thigh. Although my religion prohibits the use of doctors, I watch E.R. once in a while, and immediately recognized my predicament–a bad sprain. Thinking back to the article on first aid I read years ago, I knew I needed to reduce the swelling. I had my son, Jonah, bring me a hair dryer so I could keep the injury as warm as possible. Those first aid people don’t know much, I can tell you–it didn’t keep it from swelling OR reduce the pain. So I had my son, Nameratuutii, run to the store and buy me some pain reliever. I remembered seeing your commercial on my Panasonic “TV” so I told him to make sure he bought your brand. Well, it took him over 2 hours to return home, by which point I was nearly delerious with pain, so I was rather anxious to take my new Aleve. Well, I took one Aleve (as directed) and waited. And waited. Nothing. I figured that since I’m a pretty big guy (352 pounds) maybe the medicine was having a hard time finding my leg, so I took 4 more Aleves. Approximately one hour later, the pain reduced from an unbearable pain to a slightly less unbearable pain. To make a long story short, I took 8 Aleve tablets a day for 7 weeks before it reduced the pain to a bearable level. That doesn’t sound like “All day strong” to me. You really should have mentioned on the bottle that you have to take this product for 2 months before it starts to work.

My other problem is the side effects. In the 3 months I’ve been using Aleve my skin on my leg has gone from a pasty white to a grayish-black color. And the smell! I won’t even get into that. Obviously, your Aleve is to blame, as this never happened until I started taking Aleve. My neighbor said I should “sue” you, as I haven’t been able to get off the couch for 3 months now. Luckily for you, my religion forbids the use of lawyers as well, so I guess I’ll have to find another way to get some money out of you.

I don’t know what you’re putting in your medicine that takes so long to work AND produces such horrid side effects, but next time I get a sprain, you can bet I’ll be using Motrin.

Sincerely,

David M. Cilluffo